Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Feeling nauseous, loss of appetite and burning sensation in abdomen. What to do?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
I have been having abdominal burning sensation in lower abdomen, nauseous, no appetitie,( still eating though), I had a dark brown to greenish stool 2 days ago and a black looking compacted stool today. I feel like I get short of breath sometimes and burning sensation in chest near heart area to other side. I had rhabdomyolysis a 2 weeks ago ck were while over 6400 for days then dropped to 121, alt went 326 then to 95, ast 816 to 34, bili a little high 5.1, doc said everything looked normal from c/t scan of abd, neg. for h.pol the test were done 4 days ago.. I feel drained and tired... Also, having been having alot of flatulence and extremely load belly noises... Also, my basic blood work when admitted to emergency room were normal..
Posted Thu, 13 Dec 2012 in Digestion and Bowels
Answered by Dr. Hema Yadav 4 hours later
Thanks for posting your query.
Your symptoms are suggestive of an upper gastrointestinal tract bleeding either due to the stress and rhabdomyolysis or could be various reasons like peptic ulcer, esophagitis , gastritis , liver and gall bladder problems etc.
Considering the present test reports and symptoms it's likely that your problem is most likely aggravated due to the rhabdomyolysis and you need to be started on medications for symptomatic relief.
I understand that your ct scan and hpylori tests are negative yet I would recommend you consult a gastroenterologist for the confirmation of diagnosis and management .
The doctor after thorough evaluation , an endoscopy ( if needed ) or X-rays ( barium ) come to a confirmed diagnosis and start appropriate treatment.He might prescribe you antacid and antiemetics and also anti flatulent and digestive medications to help relieve your symptoms .
Probiotics and multivitamin supplements may help in faster recovery.

You haven't mentioned the medications you are on as many a times it could a sideeffect of medicines.
So please feel free to ask any more doubts or provide further details so that I can guide you accordingly.
As of now the next best step would be to consult a gastroenterologist for a confirmation .
Hope I have answered your query.
Kindly accept my answer in case you have no further queries.
Wishing you a speedy recovery .
Above answer was peer-reviewed by
Follow-up: Feeling nauseous, loss of appetite and burning sensation in abdomen. What to do? 55 minutes later
I am only taking ranitindine for stomach and 0.5 mg to 1mg xanax sleep did not take tonight worried it could hurt liver.... I take milk thistle and alpha feta protein which I informed doctor about didn't say anything..... Tonight I noticed a sharp pain right side of back that comes and goes...
Answered by Dr. Hema Yadav 9 hours later
Thanks for the follow up.
Sharp pain the way you described is again commonly seen in case of peptic ulcer ( mostly) or pancreatitis or gall stones .
Your medications seem appropriate . Xanax might cause nausea and milk thistle though good for digestive issues sometimes can cause symptoms like bloating , flatulence , nausea itself too.
But these medications seem less likely to be the cause in your case .
I would still recommend you to go ahead for a thorough reevaluation and preferably consult a gastroenterologist who can give a confirmatory diagnosis and start treatment accordingly.
Meanwhile you should drink plenty of water , avoid spicy fried fatty foods, alcohol and caffeine and eat a soft digestible diet.
Hope I have answered your query.
Kindly accept my answer in case you have no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor